T Nation

T-Cream and Hair Loss


#1

Hi, Ive been on testosterone cream for 2 and a half years now.I've noticed lately that my hair is thinning and my eyes are more sunken in..(actually an ugly look)and I look older now than I should..I used to have a full bushy head of hair and a youthfull appearance.Could this be because my dht levels are too high? I've had NO lab tests done since I started hrt.Also, I went from 180 pounds down to 140 ! It's freaking me out.


#2

I have been on the cream for 2 weeks instead of years. I have been thinking my hair is thinning as I did a year of T-replacement injections, however my daughter says my hair is the same and some old photos suggest that. I am now 47 so I have to expect some hair loss I guess and probably did not experience it previously because I had low-T.

My DHT was not as bad as I was expecting you should get yours measured.

Stinging Nettle root is supposed to help with that but I have not been able to take that without also getting more back acne so I usually stop and now have some finesteride but need to look into it before I start taking it as my hair is not exactly falling out at the moment.

Without any research I would just expect the cream T to convert less than weekly shots, perhaps someone who knows more can comment.


#3

Transdermals typically convert more DHT than injections. You may experience thinning hair if you have the male pattern baldness gene,, otherwise not. There are drugs such as finasteride that will reduce the DHT, but can have unpleasant sides such as loss of libido.


#4

You had no blood tests done in two years of medical treatment! Cool!

Do you even see a doctor?


#5

Something is wrong, hard to understand weight loss when E2 is expected to be high. However, some will return to the build they had in their twenties, if they were lean then. Muscle mass should be up. However, if OP is a transdermal non responder, he may have low T levels. If a non absorber, hypothyroidism should be investigated as a possibility. First step would be taking waking body temps and recording for a few days. 97.8F is considered ideal, if close to 97F or lower, you have functional hypothyroidism. Note that fT3, fT4 can look great, but rT3 is making fT3 ineffective. All of that is a big learning curve, members here can be quite helpful, as well as prior posts. Weight loss is not characteristic of hypothyroidism.

Suggest an out-of-pocket male panel:
http://www.lef.org/Vitamins-Supplements/ItemLC322582/Male-Panel-Blood-Test.html

It now includes TSH. This is the most important thing that you can do. You need to take charge of your own health care and stop been passive.

do you get cold easily? -time line?
are you heat intolerant? -time line?
dry skin, fragile skin, brittle nails, changes to hair

do you use iodized salt?
have iodine in vitamins?
thyroid gland normal size, symmetrical, smooth with no lumps?

DHT problems do not match described symptoms.

How has your libido changed?

Read the stickies.

Do not overlook the fact that ones symptoms can from drug side effects or other conditions.


#6

Something is wrong, hard to understand weight loss when E2 is expected to be high. However, some will return to the build they had in their twenties, if they were lean then. Muscle mass should be up. However, if OP is a transdermal non responder, he may have low T levels. If a non absorber, hypothyroidism should be investigated as a possibility. First step would be taking waking body temps and recording for a few days. 97.8F is considered ideal, if close to 97F or lower, you have functional hypothyroidism. Note that fT3, fT4 can look great, but rT3 is making fT3 ineffective. All of that is a big learning curve, members here can be quite helpful, as well as prior posts. Weight loss is not characteristic of hypothyroidism.

Suggest an out-of-pocket male panel:
www.lef.org/Vitamins-Supplements/ItemLC322582/Male-Panel-Blood-Test.html

It now includes TSH. This is the most important thing that you can do. You need to take charge of your own health care and stop been passive.

do you get cold easily? -time line?
are you heat intolerant? -time line?
dry skin, fragile skin, brittle nails, changes to hair

do you use iodized salt?
have iodine in vitamins?
thyroid gland normal size, symmetrical, smooth with no lumps?

DHT problems do not match described symptoms.

How has your libido changed?

Read the stickies.

Do not overlook the fact that ones symptoms can from drug side effects or other conditions.


#7

duckman0605, did you use injections prior to the cream?

I was on injections and my T was way too high for a long period of time. Then I stopped cold turkey due to other medical problems.

Within about 6 months of stopping I lost a lot of hair, my eyes appeared suken in and I lost about 30lbs. I aged by about 90 years overnight.

From what I understand testosterone tells the body where to store fat. My theory is that when my T went to a lower range than where it was used to being (too high), it caused fat in my upper body to move downwards thereby making my eyes appear to be sunken in.

So maybe your T used to be a lot higher than what it is now. Just my 2 cents. I'm no doctor by any stretch.


#8

Hi guys, and thank you for your responses..Let me clarify my situation..I started the androgel on may 20th 2008. I noticed extra energy and good things..My libido improved too. ( my girfriend is happy. HA!) In June of 2009 I went to compounded t-cream because the androgel is way too expensive. It's a 3% cream and I was to apply 1 milliliter per day..my weight in this period has gradually declined and now i'm at about 145.Everyone comments on how skinny I am..The bones in my face are getting bigger to.I know HRT increases bone mass so no problem..I like this new "lean look".. but the problem is I look uglier ..I don't look like the old Bruce. It's almost,,let me think on how to explain this..like I've been taking steoids..juicing. (my anxiety level has gone up too.One of he weird things is that I don't even use the full milliliter a day.I only apply ONE tenth or a bit more per day.(that's right .1 to .2 tenths ml. a day) should I just quit the testosterone cream, or maybe take saw palmetto to lower my dht? I don't like this big boned face look..and it seems like I'm losing body fat in general.(too much)..Maybe if I can somehow lower my dht level everything will be allright. ..thanks guys..Bruce jr....


#9

OMG this sounds just like me. In fact I weigh 146. I have the boney, muscular schwarzenegger face too. I'm just guessing you need more blood work and more T + more food (I never had luck with creams). I bet the calories that you ARE getting is going to your rear and stomach, am I right? I just got my blood work done and it is all messed up. See my post in the T replacement forum.


#10

More food yes..and i do eat a lot..I did a little experiment and quit my compounded t cream a week or more ago..I feel fine! my handsomness came back my hair is fluffier and looks good.Oh and my libido is fine..( i get morning wood) .."cough"...anyway' I think i'll just apply a super low dose daily until i see a doctor ..another thing I didn't mention is that i'm on a drug called suboxone for opiate addiction..I have been addicted to oxycodone for years. it sucks.. well, tomorrow I go back to work at lovely walmart after being off two weeks (third shift stocker).I can't think of anything else...good luck to me and you guys....Bruce jr...ps. I just got a new gym membership to janesville athletic club and i start pumping iron tomorrow.


#11

my friend who is 42, had test. therpy, all the above mentioned ways, all in the last 3 years , he's currently on injections now , he says he feels better, but he went bald, he blames in on the test.therpy , i guess ya can't have everything,, he looked better when he was skinny and had hair,lol, he said he got laid more when he had his hair


#12

1ml of 3% cream contains 30-mg, 10% is absorbed and you get 3mg. That is way too little.